Vanessa Bingham

Hi,would like some help/advice for my mum who is currently at the end of her tether and doesn,t know where to turn next.In brief,she had a lung resection 5 yrs ago due to a tumour being found which in fact turned out to be benign(thank god).Before op she was fit and healthy,non smoker,non drinker active happy healthy 64 year old lady.She was never really given any preparation before op.i.e what she should expect afterwards like pain,breathing and general quality of life.She has suffered a nightmare 5 years of hell since which is beginning to take its toll on her.She has been in constant pain and depression since op and has been prescribed more tablets than I care to mention,all of them very addictive.Before all of this she seldom ever took even a paracetamol!Her current problem is she has stopped taking Lyrica/gabapentim with her GP,s knowledge which she has been on for 18 months.Her dose was reduced over a period of 3 weeks which I feel was to much to soon.naively due to the GP,s advice my mum had in her head that get the 3 weeks out of the way and everything will be great and back to how you were.It has been almost 6 weeks now and my mum feels at deaths door.I feel she is close to a mental breakdown if she doesn,t get help soon.In desperation I rang a drugs helpline who put me in touch with our local mental health.the problem of pain from her op is now in the background and she has an even bigger problem in that she is now a drug addict who is going through withdrawal without any help or support from anyone.I managed to get her an appointment with a drugs worker via mental health which I attended with her yesterday.She was a very nice lady but was a total waste of time.The NHS have got her on hard drugs and now they can do nothing to help her!Ironicly my mum works for the NHS in mental health!(currently of sick)I know funny isn,t it!Sorry if I sound bitter but that is how I feel as my mums life has been ruined and my sister and I are running out of ideas on what to do to help.I don,t think my mum can carry on much longer and needs help urgently.If there is anyone reading this who has experienced something similar or a medical professional who can offer me any advice however small then I would be very grateful.We are located in the East Midlands of the UK but am prepared to drive my mum to wherever she has to go if it means her getting the help she needs to get her through getting off these terrible tablets she is on.Thankyou to you all for your time in reading this.Please can somebody help us and soon??

7 Replies

  • I have read your post and can only sympathise - how awful for you, your sister and your poor Mum. I am just wondering if the helpline might be able to give you some advice - You can call the helpline on 03000 030 555 Lines are open Monday to Friday from 9am to 5pm.

    The very best of luck and every good wish to you and your Mum. Lots of love TADxx

  • Hi,thanks for your reply I appreciate it.just wondered the name of helpline as have already contacted several one being the national drugs helpline.If it's one I havn,t tried then I will ring them now and see if they can help.I am in two minds if I should ring my local crisis team as have just spoke with my mum and she is sounding very desperate and is having suicidal feelings.I am becoming increasingly worried and just don,t know what to do for the best.thanks again.Vanessa.x

  • Hello again - its the BLF helpline number that I gave earlier. I just thought they may have come across this problem before and be able to point you in the right direction xx

  • This is a real cry from the heart isn't it and I wish I could help. So many of these drugs are given out to help people but then they soon become dependant on them. Pete takes very high doses of Gabapentin for his pain especially back pain yet nobody has mentioned how addictive they are. Please ring the BLF helpline as suggested and see if they can throw any light on your poor dear mums problems.

    I truly wish you and your family well and do let us know how your mum gets on. Here's hoping the much needed help is out there. Take care xxxx

  • There is a community here called Pain concern. Suggest they might be able to assist with advice.

  • Bingo2004 my heart goes out to you.unfortunatly your poor dear mum is not thr only one.Problem is when there is s lot of pain ,very serious pain these drugs are perscribed but no one seems to think of the withdrawalls the person has to go through.So no support.sassy59 is giving a good suggestion.Narcotics anoymouse is another good agency.But just a suggestion phone an ambulance.I do hope all turns out well,please let us know. mags xx

  • Bingo2004I have just looked up lyrica online.May I suggest you do as well.There are so many different strenghts and doses.But if it was my mum I know what I would do.please let us know .mags xx

You may also like...